Authors: Žunić, Joviša 
Acketa, Dragan
Title: General coding scheme for families of digital curve segments
Journal: Graphical Models and Image Processing
Volume: 60
Issue: 6
First page: 437
Last page: 460
Issue Date: 1-Jan-1998
Rank: M21
ISSN: 1077-3169
DOI: 10.1006/gmip.1998.0482
Abstract: 
This paper deals with sets consisting of digital curve segments which are presented on an n × n grid. The main result is a general coding scheme which can be applied to the sets of digital curve segments, which may consist even of digital curve segments that result from digitization of curves of different kinds. If h is an upper bound for the number of intersection points of two digitized curves, then h + 3 integer parameters are sufficient for the coding. The proposed coding scheme preserves an asymptotically optimal coding (the minimum possible number of bits is used) when h is assumed to be a constant. If it is allowed that h tends to infinity (when n tends to infinity, too), then the number of bits used for the coding is O(h2 · log n). In addition, the authors show that the coding of digital curve segments by their least-squares polynomial fits is possible. It turns out that such a coding is a special case of the general coding scheme proposed here.
Publisher: Elsevier

Show full item record

SCOPUSTM   
Citations

14
checked on Dec 5, 2022

Page view(s)

21
checked on Dec 6, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.